Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 265, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 26, 2011, 6:19 AM CDT for Simpson County, Smith County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 6:19 AM CDT (11:19 UTC)
- Expired
- Apr 26, 2011, 7:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
050
WUUS54 KJAN 261119
SVRJAN
MSC127-129-261200-
/O.NEW.KJAN.SV.W.0265.110426T1119Z-110426T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 700 AM CDT
* AT 619 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARTINVILLE MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RALEIGH AND PINEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3206 8972 3223 8934 3203 8934 3187 8980
3206 8983
TIME...MOT...LOC 1119Z 253DEG 37KT 3200 8977
$$
401 follow-up statement
795
WWUS54 KJAN 261134
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 AM CDT TUE APR 26 2011
MSC127-261144-
/O.CAN.KJAN.SV.W.0265.000000T0000Z-110426T1200Z/
SIMPSON MS-
634 AM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIMPSON COUNTY IS
CANCELLED...
LAT...LON 3206 8965 3208 8967 3223 8934 3203 8934
3192 8965
TIME...MOT...LOC 1134Z 253DEG 37KT 3204 8960
$$
MSC129-261200-
/O.CON.KJAN.SV.W.0265.000000T0000Z-110426T1200Z/
SMITH MS-
634 AM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR CENTRAL SMITH COUNTY...
AT 634 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF RALEIGH MOVING
EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BURNS
AND PINEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3206 8965 3208 8967 3223 8934 3203 8934
3192 8965
TIME...MOT...LOC 1134Z 253DEG 37KT 3204 8960
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:36 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 26, 4:36 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT TUE APR 26 2011
.SHORT TERM...OUTFLOW FROM STORMS EARLIER THIS MORNING WILL SERVE AS
A FOCUS FOR CONVECTION TODAY IN AN AIR MASS THAT WILL SEE CAPE
VALUES EXCEED 2000 OVER MUCH OF THE AREA PER THE MORE CONSERVATIVE
MODEL FORECASTS WITH MUCH HIGHER VALUES PAINTED ON OTHERS. HAVE
INCREASED POPS OVER CENTRAL AND SRN AREAS S OF I-20 AS BAND OF
CONVECTION TRACKS ACROSS SRN MS THIS MORNING. LOW LEVEL JET/WIND
SHEAR FIELDS WILL DECREASE THIS MORNING IN THE WAKE OF THE WAVE THAT
LIFTED OUT BEFORE SUNRISE... ALTHOUGH DEEP LAYER SHEAR WILL REMAIN
HIGH ENOUGH TO SUPPORT STRONG TO SEVERE CONVECTION. OTHER THAN
AFTERNOON HEATING AND THE OUTFLOW LEFT BY LAST NIGHTS LINE OF
STORMS...LITTLE IS EXPECTED IN THE WAY OF LARGE SCALE FORCING
THROUGH THE EARLY AFTERNOON. HOWEVER...THIS WILL BE SUFFICIENT TO
MAINTAIN A RISK OF AT LEAST ISOLATED SEVERE STORMS TODAY IN THE FACE
OF DECREASING CIN VALUES IN AN UNSTABLE AIR MASS WITH HEALTHY DEEP
LAYER SHEAR. THE PRIMARY RISK THROUGH EARLY AFTERNOON LOOKS TO BE
THE CHANCE OF DAMAGING WIND OR HAIL IN A WINDOW WITH LOWER LOW LEVEL
SHEAR. HOWEVER WIND FIELDS/SHEAR WILL BE ON THE INCREASE AGAIN LATER
IN THE DAY AHEAD OF A STRONGER SYSTEM DIGGING INTO THE SRN PLAINS.
LOW LEVEL CYCLOGENESIS INCREASES TODAY WHEN A SURFACE WAVE DEEPENS
OVER WRN ZONES THIS AFTERNOON AND EVENING. THE LOW LEVEL JET
INTENSIFIES SIGNIFICANTLY THIS EVENING AS THE 850 LOW DIGS ACROSS
THE SRN PLAINS. MODEL CONSENSUS PERSISTS IN 850 MB FLOW EXCEEDING
60S KTS TONIGHT WITH 0-1KM HELICITY VALUES GENERALLY ABOVE 300 BY
MIDNIGHT AND INCREASING EVEN MORE INTO EARLY EARLY WEDNESDAY. AS
OFTEN OCCURS WITH DEEP TROUGHS APPROACHING THE AREA...WARMER MID
LEVEL AIR WILL BE PUSHED INTO THE REGION IN THE WARM SECTOR AHEAD OF
THE FRONT AND CIN VALUES ARE FORECAST TO INCREASE ACCORDINGLY
TONIGHT. MODELS AGREE THAT 700 MB TEMPS WILL WARM TO 10 DEGS ACROSS
SRN/ERN ZONES BY MIDNIGHT TONIGHT...LEAVING THE BEST ENVIRONMENT FOR
DEEP CONVECTION ACROSS WRN INTO CNTRL AND NRN AREAS. MID LEVEL TEMPS
BEGIN TO COOL BEFORE SUNRISE IN THE FACE OF FALLING HEIGHTS AND THE
DIGGING TROUGH...INCREASING THE RISK OF SEVERE CONVECTION ACROSS ALL
OF THE REGION FOR WEDNESDAY. AN INTENSE COLD FRONT WILL TRACK ACROSS
THE FORECAST AREA WEDNESDAY WHILE A DEEPENING SURFACE LOW TRACKS TO
OUR NW. THIS WILL PROVIDE STRONG FORCING ACROSS OUR AREA...WHICH
WILL REMAIN VERY UNSTABLE WITH DEEP AND INTENSE WIND SHEAR AND
LITTLE OR NO CAPPING FORECAST. UPPER DIVERGENCE...WHICH WILL BE ON
THE INCREASE ACROSS NRN ZONES TONIGHT...IS FORECAST TO INCREASE
WIDESPREAD ACROSS THE AREA DURING THE DAY WEDNESDAY TO PROVIDE GOOD
UPPER SUPPORT TO WIDESPREAD CONVECTION.
PERIODS OF HEAVY RAIN WILL OCCUR WITH THIS SYSTEM...ESPECIALLY
TONIGHT AND WEDNESDAY. THE NAM HITS PRECIP WATER HARD WITH AROUND 2
INCHES FORECAST ACROSS NWRN ZONES TONIGHT...AROUND 1.7 IS FORECAST
BY THE GFS BY 12Z WEDNESDAY. A SWATH OF AROUND 1.8 INCHES MOVES
ACROSS THE FA PER GFS/NAM DURING THE DAY WEDNESDAY. WILL ISSUE A
FLASH FLOOD WATCH FOR NWRN ZONES FOR LATE AFTERNOON INTO WEDNESDAY
AFTERNOON. INCREASED POPS SLIGHTLY FOR SRN AREAS FOR TODAY...NWRN
ZONES FOR TONIGHT AND ACROSS ALL OF THE FORECAST AREA FOR WEDNESDAY.
RAIN CHANCES WILL END FROM THE WEST WEDNESDAY EVENING IN THE WAKE OF
THE COLD FRONT.
A WAKE LOW FEATURE THAT HAS DEVELOPED ALONG THE NRN EDGE OF THE BAND
OF STORMS TRACKING ACROSS SRN MS THIS MORNING WILL PRODUCE A SWATH
OF STRONG WIND ACROSS CENTRAL ZONES THIS MORNING.
.LONG TERM...THURSDAY THROUGH NEXT TUESDAY...QUIETER CONDITIONS WILL
EXIST THURSDAY THROUGH AT LEAST SATURDAY AS HIGH PRESSURE BUILDS
INTO THE LOWER MISSISSIPPI RIVER VALLEY AND REMAINS IN PLACE INTO
THE FIRST HALF OF THE WEEKEND. SLIGHTLY COOLER DRIER AIR WILL BE IN
PLACE THURSDAY RESULTING IN COOLER TEMPERATURES...BUT HEADING INTO
THE WEEKEND TEMPERATURES WILL BEGIN MODERATING UP AS WINDS AT THE
SURFACE BECOME MORE SOUTHERLY AND MID AND UPPER FLOW BECOMES
WESTERLY AS AN UPPER RIDGE BUILDS ACROSS THE REGION.
ONCE AGAIN THIS IS ABOUT THE EXTENT OF THE AGREEMENT BETWEEN THE
MODELS THROUGH THE LONG TERM PORTION OF THE FORECAST. BOTH THE GFS
AND ECMWF BRING ANOTHER SYSTEM INTO THE CWA...BUT THERE REMAINS SOME
TIMING DIFFERENCES AS WELL AS DIFFERENCES IN EACH MODELS OVERALL
HANDLING OF THE SYSTEM. THE GFS BRINGS A FRONT INTO THE FORECAST
AREA EARLY SUNDAY AND BASICALLY HANGS IT UP ACROSS THE FORECAST AREA
THROUGH TUESDAY...THUS KEEPING RAIN CHANCES ACROSS THE CWA DURING
THE EXTENDED. MEANWHILE...THE ECMWF BRINGS THE FRONT INTO THE
FORECAST AREA LATE SUNDAY AND PUSHES IT THROUGH ON MONDAY. GIVEN
THIS IS STILL SEVERAL DAYS OUT...I'LL STAY PRETTY CLOSE TO MEX
GUIDANCE DURING THE EXTENDED. /19/
&&
.AVIATION...GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE AREA. A WAKE
LOW FEATURE THAT HAS DEVELOPED WILL PROVIDE LOCALLY HIGHER WIND
GUSTS ACROSS CENTRAL ZONES THIS MORNING. TSTMS WILL BE SCT OVER THE
AREA THROUGH THE AFTERNOON. MVFR BKN-OVC DECKS WILL BE WIDESPREAD
THIS MORNING...BECOMING SCT-BKN 2500-4000 THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 86 71 84 52 / 46 45 61 13
MERIDIAN 87 69 89 49 / 53 35 62 40
VICKSBURG 87 72 84 51 / 29 50 55 13
HATTIESBURG 88 73 90 57 / 51 22 44 27
NATCHEZ 87 73 84 54 / 22 29 45 13
GREENVILLE 85 72 81 50 / 50 80 59 13
GREENWOOD 86 73 82 49 / 45 76 69 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR MSZ018-019-025>027-034.
LA...NONE.
AR...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY AFTERNOON FOR ARZ074-075.
&&
03/19Hazardous weather outlook, Apr 26, 6:12 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 612 AM CDT TUE APR 26 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>042-047- 271115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-WARREN- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS THIS EVENING AND OVERNIGHT. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. THE FLOODING RISK IS MAINLY FOR NEAR THE HIGHWAY 82 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NECESSARY TODAY AND IS LIKELY TONIGHT AND WEDNESDAY. LAZ024-026-MSZ053>055-059>063-271115- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW TODAY. THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS TONIGHT. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY. MSZ056>058-064>066-072>074-271115- SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS MORNING...THE PRIMARY SEVERE RISKS BEING DAMAGING WIND TO 60 MPH OR LARGE HAIL TO THE SIZE OF QUARTERS. THE RISK FOR SEVERE STORMS WILL END BY LATE MORNING AS THE LINE OF STORMS EXITS THE AREA. THE RISK OF SEVERE STORMS WILL INCREASE AGAIN TONIGHT. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 70 MPH AND GOLFBALL SIZE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY FOR WEDNESDAY. MSZ043>046-048>052-271115- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE- 612 AM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS CAN BE EXPECTED ACROSS THE AREA THIS MORNING. WIND GUSTS TO 50 MPH WILL BE POSSIBLE ALONG THE BACK EDGE OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL TRACK ACROSS THE AREA. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE LATE MORNING AND AFTERNOON PERIOD...HOWEVER THE RISK OF SEVERE STORMS WILL INCREASE THIS EVENING. THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR TORNADOES...DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS OVERNIGHT. PONDING WATER WILL BE POSSIBLE ACROSS ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WEDNESDAY WILL HAVE THE POTENTIAL FOR TORNADOES... DAMAGING WINDS TO 80 MPH AND GOLFBALL SIZE HAIL OR LARGER. THE MOST INTENSE STORMS WILL HAVE THE POTENTIAL FOR STRONG TORNADOES. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH THUNDERSTORMS. PONDING WATER CAN BE EXPECTED ACROSS ROADWAYS AND IN LOW LYING AREAS. LOCAL FLOODING WILL BE POSSIBLE...ESPECIALLY WHERE STORMS TRACK REPEATEDLY OVER THE SAME AREAS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TONIGHT AND WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Special weather statement, Apr 26, 3:22 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 AM CDT TUE APR 26 2011
MSZ053-059>061-260900-
JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-ADAMS MS-
322 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 16 MILES NORTHWEST OF ROCKY SPRINGS TO 9 MILES
WEST OF NATCHEZ AT 322 AM CDT...MOVING EAST AT 35 MPH.
PEOPLE IN NORTHERN ADAMS...NORTHWESTERN FRANKLIN...CLAIBORNE AND
JEFFERSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3153 9151 3158 9141 3160 9150 3165 9151
3162 9142 3174 9138 3176 9126 3177 9137
3184 9134 3186 9129 3182 9125 3187 9126
3199 9116 3203 9107 3208 9115 3209 9092
3222 9073 3205 9072 3146 9097 3148 9151
TIME...MOT...LOC 0822Z 249DEG 31KT 3222 9102 3154 9150
EECSpecial weather statement, Apr 26, 4:04 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CDT TUE APR 26 2011
MSZ047-048-053-054-059>062-260935-
JEFFERSON MS-CLAIBORNE MS-HINDS MS-WARREN MS-FRANKLIN MS-LINCOLN MS-
ADAMS MS-COPIAH MS-
404 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF VICKSBURG TO 11 MILES
SOUTHWEST OF SIBLEY AT 404 AM CDT...MOVING EAST AT 50 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN COPIAH...ADAMS...NORTHWESTERN LINCOLN...FRANKLIN...
SOUTHERN WARREN...HINDS...CLAIBORNE AND JEFFERSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3124 9163 3129 9151 3137 9155 3139 9147
3144 9149 3203 9107 3224 9103 3222 9098
3229 9098 3237 9088 3238 9088 3235 9091
3236 9098 3246 9093 3248 9026 3188 9048
3135 9084 3137 9132 3131 9146 3123 9149
TIME...MOT...LOC 0904Z 265DEG 48KT 3240 9080 3177 9108
3127 9146
EECLocal storm report, Apr 26, 4:07 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
407 AM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM HAIL GUNNISON 33.94N 90.95W
04/26/2011 E1.00 INCH BOLIVAR MS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY BOLIVAR EOC
&&
ECSpecial weather statement, Apr 26, 5:03 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 503 AM CDT TUE APR 26 2011 MSZ036-037-042>044-047>050-261215- HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT- INCLUDING THE CITIES OF...DURANT...TCHULA...LEXINGTON...PICKENS... GOODMAN...KOSCIUSKO...YAZOO CITY...RIDGELAND...MADISON...CANTON... CARTHAGE...VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON 503 AM CDT TUE APR 26 2011 GUSTY WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IMMEDIATELY BEHIND A LINE OF SHOWERS AND STORMS THAT ARE MOVING EAST ACROSS CENTRAL MISSISSIPPI THIS MORNING. THESE HIGH WINDS CAN MAKE DRIVING CONDITIONS HAZARDOUS AS WELL AS BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHILE DRIVING AND WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. 19
Special weather statement, Apr 26, 5:13 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT TUE APR 26 2011
MSZ054-061-062-261045-
FRANKLIN MS-LINCOLN MS-COPIAH MS-
513 AM CDT TUE APR 26 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
CASEYVILLE TO 4 MILES SOUTH OF CENTER POINT AT 513 AM CDT...MOVING
EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME SOUTH CENTRAL COPIAH...LINCOLN AND EASTERN FRANKLIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3136 9078 3169 9072 3169 9026 3135 9027
3135 9061
TIME...MOT...LOC 1013Z 270DEG 33KT 3171 9053 3134 9056
MRMSpecial weather statement, Apr 26, 5:42 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT TUE APR 26 2011
MSZ062>064-261140-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
542 AM CDT TUE APR 26 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES WEST OF MONTICELLO AT 542 AM CDT...MOVING EAST AT 35
MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN JEFFERSON DAVIS...LAWRENCE AND EASTERN LINCOLN COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 9032 3170 9037 3170 9028 3172 9024
3176 9007 3178 8975 3162 8975 3155 8960
3151 8958 3144 8958 3144 8982 3139 8982
3140 9003 3135 9004 3134 9006
TIME...MOT...LOC 1042Z 262DEG 29KT 3157 9018
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:12 PM CDT | Special Weather Statement | JAN | Bolivar, Leflore, Sunflower, Washington | 68 min |
| Apr 25, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 65 min |
| Apr 25, 10:52 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 53 min |
| Apr 25, 11:17 PM CDT | Flash Flood Warning | JAN | Bolivar, Issaquena, Washington | 98 min |
| Apr 25, 11:39 PM CDT | Flash Flood Warning | JAN | Sunflower | 108 min |
| Apr 25, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 48 min |
| Apr 26, 12:06 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 54 min |
| Apr 26, 12:25 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 92 min |
| Apr 26, 12:59 AM CDT | Special Weather Statement | JAN | Montgomery, Webster | 31 min |
| Apr 26, 3:11 AM CDT | Special Weather Statement | JAN | Claiborne, Warren | 74 min |
| Apr 26, 3:22 AM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 38 min |
| Apr 26, 3:29 AM CDT | Tornado Warning | JAN | Bolivar | 46 min |
| Apr 26, 4:04 AM CDT | Special Weather Statement | JAN | Adams, Claiborne, Franklin, Hinds, Jefferson, Warren | 31 min |
| Apr 26, 4:12 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 33 min |
| Apr 26, 4:18 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 42 min |
| Apr 26, 5:13 AM CDT | Special Weather Statement | JAN | Lincoln | 32 min |
| Apr 26, 5:42 AM CDT | Special Weather Statement | JAN | Jefferson Davis, Lawrence | 58 min |
| Apr 26, 5:59 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 46 min |
| Apr 26, 6:10 AM CDT | High Wind Warning | JAN | Attala, Hinds, Leake, Madison, Rankin, Scott | 110 min |
| Apr 26, 6:13 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 47 min |
| Apr 26, 6:33 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 42 min |
| Apr 26, 7:01 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones, Smith | 44 min |
| Apr 26, 7:07 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 38 min |
| Apr 26, 7:13 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 62 min |
| Apr 26, 7:19 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Apr 26, 7:36 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 19 more | 32 hr |
| Apr 26, 7:37 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 53 min |
| Apr 26, 7:42 AM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Apr 26, 8:05 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 40 min |
| Apr 26, 8:27 AM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 73 min |
| Apr 26, 8:29 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Apr 26, 8:30 AM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Apr 26, 11:49 AM CDT | River Flood Warning | JAN | Carroll, Leflore | 48 hr |
| Apr 26, 11:49 AM CDT | River Flood Warning | JAN | Sunflower | 5 days |
| Apr 26, 1:48 PM CDT | Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 29 hr |
| Apr 26, 6:20 PM CDT | Tornado Warning | JAN | Bolivar | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.